Alert archive / Alabama / Marine Weather Statements in 2012
Marine Weather Statement 3, NWS Mobile, AL
NWS Mobile, AL issued this marine weather statement at Sep 16, 2012, 8:44 AM CDT. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2012, 8:44 AM CDT (13:44 UTC)
- Expired
- Sep 16, 2012, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
037 FZUS74 KMOB 161344 MWSMOB MARINE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 844 AM CDT SUN SEP 16 2012 GMZ650-655-670-675-161700- /O.NEW.KMOB.MA.S.0003.120916T1344Z-120916T1700Z/ COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 844 AM CDT SUN SEP 16 2012 AT 9 AM CDT...SCATTERED SHOWERS AND THUNDERSTORMS WERE LOCATED OVER ALABAMA AND WESTERN FLORIDA PANHANDLE COASTAL WATERS. THESE SHOWERS WERE MOVING NORTH-NORTHWEST AT 10 KNOTS. A FEW OF THE STRONGER SHOWERS MAY CONTAIN WATERSPOUTS. BOATERS OUT OVER AREA COASTAL WATERS SHOULD REMAIN ALERT TO THE POSSIBILITY OF WATERSPOUTS...AND STEER AWAY FROM THE PATH OF ANY WATERSPOUTS THAT ARE OCCURRING. $$
What forecasters said that day
The local office's own words before this marine weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this marine weather statement went out at Sep 16, 5:01 AM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Sep 16, 5:01 AM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION ...CORRECTED MARINE DISCUSSION... NATIONAL WEATHER SERVICE MOBILE AL 501 AM CDT SUN SEP 16 2012 .SHORT TERM (TODAY THROUGH TUESDAY)...SURFACE RIDGE EXTENDS OVER THE OHIO VALLEY AND RIDGING THROUGH A SADDLE POINT OVER OKLAHOMA INTO THE BIG BEND AREA OF RIO GRANDE VALLEY. THIS FEATURE IS MOVING EAST. FLAT GRADIENTS WITH LIGHT WIND FROM THE SOUTHEAST MAINTAINING A BAROTROPIC ATMOSPHERE...BUT NOT FOR LONG. FRONTOGENESIS CONTINUES ITS INITIAL STAGES IN THE FRONT RANGE OF THE ROCKIES AND INTO THE WESTERN PLAINS...WHILE HERE...ISENTROPIC FORCED LIFT IS BRINGING ON SHOWERS OVER MUCH OF THE FORECAST AREA. NO LIGHTNING TO BE FOUND ANYWHERE. AS PART OF THAT MECHANISM...THE SATELLITE IMAGERY SHOWS IN THE WV AND IR THAT MID AND UPPER CLOUDS PREVAIL OVER THE NORTHWEST PART OF THE REGION. PW INCREASING OVER THE GULF FROM 1.8 TO MORE THAN 2.1 INCHES THROUGH THE NEXT 24 HOURS AND HENCE THE POPS WILL REACH INTO THE CHANCE CATEGORY. 77/BD THE UPPER LEVEL SHORTWAVE OVER TEXAS IS FORECAST TO EJECT EAST ON MONDAY...AHEAD OF A STRONG NORTHERN STREAM SHORTWAVE THAT WILL AMPLIFY OVER THE GREAT LAKES INTO THE MIDWEST. ALL GUIDANCE AGREES THAT THE SOUTHERN STREAM SHORTWAVE WILL EVENTUALLY PHASE WITH THE NORTHERN STREAM...RESULTING IN A FULL LATITUDE TROUGH OVER THE EASTERN STATES. HOWEVER...THERE ARE STILL DIFFERENCES REGARDING HOW FAST THE SOUTHERN STREAM WAVE WILL MOVE THROUGH THE REGION AND HOW FAST THE PHASING WILL OCCUR. THE GFS CONTINUES TO BE ON THE FASTER SIDE OF THE GUIDANCE...ALTHOUGH IT HAS SLOWED SLIGHTLY. THE ECMWF CONTINUES TO BE ABOUT 6-9 HOURS SLOWER WITH PASSAGE OF THE SHORTWAVE ACROSS THE AREA. THIS OBVIOUSLY BRINGS ABOUT DIFFERENCES IN HOW QUICK THE HEAVIER PRECIPITATION MOVES THROUGH THE REGION. CONSIDERING THE NAM/SREF/CANADIAN/UKMET ALL TREND SLOWER THAN THE GFS AND CLOSER TO THE ECMWF...WILL LEAN TOWARD A LONGER DURATION OF HIGH POPS ACROSS THE REGION. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE BY MONDAY MORNING ACROSS THE WESTERN ZONES WITH DEVELOPMENT SPREADING FURTHER EAST AS THE DAY PROGRESSES. THE CONSENSUS OF THE GUIDANCE PLACES A BROAD SFC LOW ACROSS OUR AREA BY MONDAY EVENING AS THE UPPER LEVEL SHORTWAVE TRAVERSES ACROSS LOUISIANA. THEREFORE...WILL MAINTAIN LIKELY TO CATEGORICAL POPS INTO MONDAY EVENING...AS THE BEST DEEP LAYER FORCING AND LOW LEVEL CONVERGENCE AFFECTS THE FORECAST AREA. WILL CARRY LIKELY POPS FOR EASTERN ZONES INTO TUESDAY MORNING...BUT WILL SHOW LOWERING POPS THROUGH THE COURSE OF THE DAY GIVEN THAT MID LEVEL DRY AIR IS PROGGED TO MOVE INTO THE AREA IN THE WAKE OF THE SHORTWAVE'S PASSAGE. HOWEVER...WILL HAVE TO MAINTAIN CHANCE POPS THROUGH THE AFTERNOON AS THE COLD FRONT BEGINS TO MOVE INTO THE AREA. THERE CONTINUES TO BE THE THREAT OF LOCALLY HEAVY RAINFALL MONDAY INTO MONDAY NIGHT AS PRECIPITABLE WATERS REACH OR EXCEED 2 INCHES. THERE APPEARS TO BE A GOOD CHANCE FOR MOST LOCATIONS TO RECEIVE 1-2 INCHES OF RAIN FROM THIS SYSTEM...WITH LOCALLY HIGHER AMOUNTS POSSIBLE DUE TO TRAINING OF CONVECTION. THEREFORE...WE WILL HAVE TO MONITOR FOR THE POTENTIAL OF LOCALIZED FLASH FLOODING...ESPECIALLY OVER SOUTHEAST MISSISSIPPI WHERE STREAM FLOWS ARE STILL RUNNING ABOVE NORMAL. WILL MENTION THE HEAVY RAIN THREAT IN THE HWO AND IN THE GRIDDED/TEXT FORECAST. CHANCE FOR SEVERE WEATHER APPEARS LOW DUE TO MARGINAL SHEAR...VERY MOIST ATMOSPHERIC PROFILES...AND MLCAPES TOPPING OUT AT 1000 J/KG. HOWEVER...DEEP LAYER SHEAR DOES INCREASE TO AROUND 30 KT MONDAY NIGHT WHICH COULD RESULT IN A FEW STRONG STORMS. STAYED CLOSE TO MAV GUIDANCE FOR TEMPS MON/MON NIGHT...BUT WENT SLIGHTLY LOWER FOR TUESDAY HIGHS GIVEN EXPECTED CLOUDS/PRECIP. 34/JFB && .LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...THE COLD FRONT WILL SWEEP THROUGH THE REGION TUESDAY NIGHT WITH MUCH COOLER AND DRIER AIR QUICKLY FILTERING INTO THE FORECAST AREA. LOWS WED MORNING ARE EXPECTED TO BOTTOM OUT IN THE MID TO UPPER 50S INLAND WITH LOW TO MID 60S CLOSER TO THE COAST. WEDNESDAY IS SHAPING UP TO A FANTASTIC DAY WITH ABUNDANT SUNSHINE...DEWPOINTS IN THE 40S...AND MILD HIGH TEMPERATURES. 1000-850 MB THICKNESSES ARE PROGGED TO BE AROUND 30 METERS LOWER WED AFTN COMPARED TO SUN-MON. THIS SHOULD TRANSLATE IN AROUND A 10 DEGREE LOWERING OF TEMPS...YIELDING HIGHS IN THE UPPER 70S TO AROUND 80. THE SFC RIDGE AXIS SETTLES OVER THE REGION WEDNESDAY NIGHT WITH PRECIPITABLE WATER LOWERING TO 0.4 INCHES (OVER 2 STANDARD DEVIATIONS BELOW NORMAL). WITH CLEAR SKIES EXPECTED...STRONG RADIATIONAL COOLING WILL TAKE PLACE...DROPPING LOWS INTO THE MID TO UPPER 40S WELL INLAND WITH LOW TO MID 50S FURTHER SOUTH. MOBILE COULD COME CLOSE TO ITS RECORD LOW OF 50 SET BACK IN 1981. GFS 2 METER TEMP ANOMALIES ARE RUNNING AROUND 10C BELOW NORMAL BY 12Z THURSDAY...SUGGESTING THE RECORD MAY VERY MUCH BE IN JEOPARDY. TEMPS WILL GRADUALLY MODERATE THURSDAY THROUGH SATURDAY..BUT WILL STILL AVERAGE BELOW NORMAL...ESPECIALLY FOR LOW TEMPERATURES. THE GFS IS BRINGING A REINFORCING COLD FRONT THROUGH THE AREA LATE SAT AFTN INTO SAT NIGHT WITH THE ECMWF DELAYING THE FROPA TILL SUNDAY. WILL STAY CLOSE TO MEX GUIDANCE FOR SAT TEMPS GIVEN THE UNCERTAINTY...BUT IT APPEARS THAT THERE WILL BE AN EXTENDED TASTE OF FALL FOR THE NORTHERN GULF COAST. 34/JFB && .AVIATION (12Z ISSUANCE)....REGION WIDE...IT WILL BE MVFR TO IFR FOR THE NEXT 24 HOURS IN MOSTLY IN OR AROUND SHRA WITH A FEW TSRA. FEW TO SCATTERED LOW CLOUDS AT ALL TAF SITES WILL REMAIN OVERNIGHT. LIGHT EAST WIND BECOMING SOUTH THEN LIGHT AND VARIABLE OVERNIGHT AFTER SUNSET. AIRCRAFT HANDLING ISSUES DUE TO WIND CONSIDERED MINIMAL. 77/BD && .MARINE...A SURFACE HIGH WILL PASS NORTH OF THE AREA...BRINGING LIGHT TO MODERATE EASTERLY WINDS WHICH WILL VEER SOUTHEAST. A COLD FRONT WILL MOVE OVER THE AREA BRINGING MODERATE TO STRONG SOUTH WINDS THROUGH LATE TUESDAY SHIFTING OVERNIGHT TO NORTHWEST INTO WEDNESDAY. WINDS WILL DECREASE IN THE LATTER HALF OF THE WEEK AS ANOTHER FRONT MOVES TOWARD THE COASTAL WATERS. INITIALIZED SEAS USING GWW WITH OVERLAY OF SWAN RUN FOR THE FIRST 72 HOURS. SWAN STILL A BIT TOO LOW COMPARED TO BRETSCHNEIDER FOR WINDS THAT WERE INPUT OUT OF THE EAST VEERING TO SOUTHEAST. NO NEED TO RAISE MORE THAN A FOOT OR TWO. SWAN DID WELL ONCE THE WIND SHIFT OCCURRED. 77/BD && .FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH MONDAY AS MOISTURE LEVELS AND RAIN CHANCES WILL BE ON THE INCREASE. MOST LOCATIONS WILL SEE A WETTING RAIN BY MONDAY. 34/JFB && .PRELIMINARY POINT TEMPS/POPS... MOBILE 88 71 84 69 82 / 30 50 80 70 50 PENSACOLA 87 72 84 72 83 / 40 50 70 80 50 DESTIN 86 74 85 73 83 / 50 50 70 80 60 EVERGREEN 89 68 85 69 82 / 30 50 70 80 60 WAYNESBORO 89 67 83 67 80 / 30 50 80 70 50 CAMDEN 89 67 85 68 81 / 30 50 80 70 60 CRESTVIEW 88 68 85 71 83 / 50 50 70 80 60 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Sep 16, 6:01 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 601 AM CDT SUN SEP 16 2012 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 601 AM CDT SUN SEP 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS MAINLY OFFSHORE AND ISOLATED INLAND. THUNDERSTORMS EXPECTED THIS AFTERNOON. NO ORGANIZED SEVERE WEATHER. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE FORECAST AREA MONDAY THROUGH EARLY TUESDAY. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH MAY RESULT IN LOCALIZED FLOODING...ESPECIALLY IN URBAN AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS MAY BE NEEDED MONDAY AND TUESDAY. GMZ630-650-655-670-675-171115- MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 601 AM CDT SUN SEP 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SATURDAY.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 16, 3:48 PM CDT | Areal Flood Advisory | MOB | Escambia | 117 min |
Nearby
Marine Weather Statements in Alabama, 2012Every marine weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.